The Vancouver Police have detected Carfentanil in drugs seized during a September 2016 arrest in Vancouver’s Downtown Eastside.
On Sept. 20, Vancouver Police had arrested a man reported to be in possession of a firearm in the north lane of Powell Street near Heatley Street. When VPD officers search the man they found a can of bear spray and several grams of what police at the time thought was heroin.
When Health Canada analyzed two samples of the narcotics they discovered traces of Carfentanil. Carfentanil is a deadly opioid believed to be 100 times more toxic than fentanyl.
Police are warning opioid drug users, and anyone associated with them, to be aware of the signs of overdose.
Early signs of an opioid overdose include severe sleepiness, slow heartbeat, trouble breathing or slow, shallow breathing or snoring, cold, clammy skin, and trouble with walking or talking. If any of these signs are observed in someone who is believed to have taken illicit drugs, call 9-1-1 immediately.
Drug users are advised to never inject, snort, or swallow drugs alone, and to call 9-1-1 immediately if overdose symptoms start.